Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 67, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 10, 2008, 12:41 AM EST for 4 counties in Florida. It took effect at Nov 10, 2008, 10:37 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2008, 12:41 AM EST (05:41 UTC)
- In effect from
- Nov 10, 2008, 10:37 AM EST
- Expired
- Nov 10, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 5.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 100541 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1241 AM EST MON NOV 10 2008 ...RED FLAG WARNING IN EFFECT FOR THE LEVY...CITRUS...AND HERNANDO COUNTIES THIS AFTERNOON... .A DRY AIRMASS WILL REMAIN IN PLACE OVER MUCH OF THE AREA TODAY WITH RED FLAG CONDITIONS LIKELY IN NORTHERN AND ALSO POSSIBLE IN SOME WESTERN AREAS. FLZ043-100645- /O.CAN.KTBW.FW.A.0055.081110T1700Z-081110T2300Z/ SUMTER- 1241 AM EST MON NOV 10 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT AROUND 35 PERCENT THIS AFTERNOON. DURATIONS BELOW 35 PERCENT SHOULD BE LESS THAN 4 HOURS. $$ FLZ039-042-048-102300- /O.UPG.KTBW.FW.A.0055.081110T1700Z-081110T2300Z/ /O.NEW.KTBW.FW.W.0067.081110T1700Z-081110T2300Z/ LEVY-CITRUS-HERNANDO- 1241 AM EST MON NOV 10 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON OVER PARTS OF THE NATURE COAST...WITH FOUR HOURS OF CRITICAL RH POSSIBLE. WINDS WILL BEGIN TO SHIFT TO THE NORTHEAST DURING THE DAY...WITH COASTAL AREAS LIKELY BEING THE DRIEST LOCATIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
2 follow-up statements
000 WWUS82 KTBW 101537 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1037 AM EST MON NOV 10 2008 ...RED FLAG WARNING IN EFFECT FOR LONG DURATIONS OF LOW HUMIDITIES THROUGH 6 PM EST FOR ALL COUNTIES EXCEPT SUMTER...HIGHLANDS AND EASTERN POLK... .A DRY AIRMASS WILL REMAIN IN PLACE OVER MUCH OF THE AREA TODAY WITH RED FLAG CONDITIONS LIKELY. FLZ049>052-055-056-060>062-065-102300- /O.EXA.KTBW.FW.W.0067.081110T1700Z-081110T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-SARASOTA-DE SOTO- CHARLOTTE-LEE- 1037 AM EST MON NOV 10 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON ACROSS THE AREA EXCEPT EASTERN PORTIONS OF POLK COUNTY...WITH FOUR HOURS OF CRITICAL HUMIDITIES POSSIBLE. NORTHEAST WINDS WILL KEEP COASTAL AREAS THE DRIEST. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-048-102300- /O.CON.KTBW.FW.W.0067.081110T1700Z-081110T2300Z/ LEVY-CITRUS-HERNANDO- 1037 AM EST MON NOV 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON OVER PARTS OF THE NATURE COAST...WITH FOUR HOURS OF CRITICAL HUMIDITIES POSSIBLE. WINDS WILL BE NORTHEAST DURING THE DAY...WITH COASTAL AREAS LIKELY BEING THE DRIEST LOCATIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 102302 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 602 PM EST MON NOV 10 2008 FLZ039-042-048>052-055-056-060>062-065-110015- /O.EXP.KTBW.FW.W.0067.000000T0000Z-081110T2300Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE- HARDEE-SARASOTA-DE SOTO-CHARLOTTE-LEE- 602 PM EST MON NOV 10 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RH VALUES HAVE DROPPED BELOW CRITICAL THRESHOLDS...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 7:13 PM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Nov 9, 7:13 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
713 PM EST SUN NOV 9 2008
.UPDATE...SKIES ARE CLEARING AS EXPECTED AND ANOTHER NIGHT
DOMINATED BY RADIATIONAL COOLING IS ANTICIPATED. COOL OVERNIGHT
TEMPERATURES AND LIGHT WINDS WILL BE THE RULE. FIRE WEATHER
CONCERNS WILL LINGER THROUGH MONDAY AFTERNOON. THE CURRENT
FORECAST HANDLES THIS WELL WITH UPDATES PLANNED.
&&
.AVIATION (10/00Z - 11/00Z)...VFR CONDITIONS TO PREVAIL AS HIGH
PRESSURE MOVES EAST ACROSS THE SE U.S. WITH NORTH AND NE WINDS.
PATCHY SHALLOW GROUND FOG POSSIBLE AROUND SUNRISE MONDAY BUT NOT
EXPECTED AT COASTAL TERMINALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 51 75 55 80 / 0 5 5 5
FMY 53 79 56 82 / 0 5 5 5
GIF 49 76 54 81 / 0 5 5 5
SRQ 50 76 53 80 / 0 5 5 5
BKV 38 74 45 80 / 0 5 5 5
SPG 57 75 60 79 / 0 5 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR CITRUS-HERNANDO-LEVY-
SUMTER.
GULF WATERS...NONE.
&&
UPDATE....05/CANTIN
AVIATION...09/RUDEHazardous weather outlook, Nov 9, 3:39 AM EST, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 339 AM EST SUN NOV 9 2008 FLZ039-042-043-048>052-055>057-060>062-065-092100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 339 AM EST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS AFTERNOON...MAINLY FROM THE TAMPA BAY AREA NORTHWARD. A RED FLAG WARNING IS IN EFFECT TODAY FOR THESE AREAS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE WILL OCCUR WITHIN 24 HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... ON MONDAY THE DRY AIR WILL CONTINUE AND THE POTENTIAL FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT EXIST. A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS NORTH OF TAMPA BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 17
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.